IJPAM: Volume 109, No. 4 (2016)

RADON-NIKODYM PROPERTY, KADEC-KLEE PROPERTY,
AND ROTUND NORM

Gaj Ram Damai$^1$, Prakash Muni Bajracharya$^2$, Yongjin Li$^3$
$^1$Siddhnath Science Campus (T.U.)
Mahendranagar, NEPAL
Central Department of Mathematics (T.U.)
Kirtipur, Kathmandu, NEPAL
$^3$Department of Mathematics
Sun Yat-Sen University
Guangzhou, 510275, P.R. CHINA

Abstract. The aim of this paper is to give several well-known results of Banach spaces possessing, the Radon-Nikodym property. It is interesting to see how this property can be described in terms of Asplund spaces, spaces admitting KKP, and rotund norm. We study nearly about an open problem [1] mentioned below.

Received: August 12, 2016

Revised: September 12, 2016

Published: October 9, 2016

AMS Subject Classification: 46B22, 46B20

Key Words and Phrases: Asplund spaces, Kadec-Klee property, Rotund norm, locally uniform convex norm, slices
Download paper from here.

Bibliography

1
A. Amanollah, H. Haghshenas, Some classical and recent results concerning renorming theory. Thai J. Math., 10(3) (2012), 481-495.

2
G. A. Aleksandrov, A. N. Plichko, The connections between strong M-bases and equivalent locally uniformly convex norms in Banach spaces. (Russian) C. R. Acad. Bulgare Sci., 40(2) (1987), 15-16.

3
M. Bachir, A. Daniilidis, A dual characterisation of the Radon-Nikodym property. Bull. Austral. Math. Soc., 62(3) (2000), 379-387. https://dx.doi.org/10.1017/S000497270001889X

4
R. D. Bourgin, Geometric aspects of convex sets with the Radon-Nikodym property. Lecture Notes in Mathematics, 993. Springer-Verlag, Berlin, 1983. https://dx.doi.org/10.1007/BFb0069321

5
J. Bourgain, A geometric characterization of the Radon-Nikodym property in Banach spaces. Compositio Math., 36(1) (1978), 3-6.

6
R. Deville, Problemes de renormages. J. Funct. Anal. 68(2) (1986), 117-129. https://dx.doi.org/10.1016/0022-1236(86)90001-7

7
R. Deville, G. Godefroy, V. Zizler, Smoothness and renormings in Banach spaces. Pitman Monographs and Surveys in Pure and Applied Mathematics, 64. Longman Scientific and Technical, Harlow; copublished in the United States with John Wiley and Sons, Inc., New York, 1993.

8
J. Diestel, Geometry of Banach spaces-selected topics. Lecture Notes in Mathematics, Vol. 485. Springer-Verlag, Berlin-New York, 1975. https://dx.doi.org/10.1007/BFb0082079

9
J. Diestel, J. J. Uhl, Vector measures. With a foreword by B. J. Pettis. Mathematical Surveys, No. 15. American Mathematical Society, Providence, R.I., 1977. https://dx.doi.org/10.1090/surv/015

10
M. Fabian and G. Godefroy, The dual of every Asplund space admits a projectional resolution of the identity. Studia Math., 91(2) (1988), 141-151.

11
J. Hagler, A counterexample to several questions about Banach spaces. Studia Math., 60(3) (1977), 289-308.

12
R. G. Haydon, C. A. Rogers, A locally uniformly convex renorming for certain $C(K)$. Mathematika, 37(1) (1990), 1-8. https://dx.doi.org/10.1112/S0025579300012754

13
R. Haydon, Locally uniformly convex norms in Banach spaces and their duals. J. Funct. Anal., 254(8) (2008), 2023-2039. https://dx.doi.org/10.1016/j.jfa.2007.11.005

14
R. Haydon, Trees in renorming theory. Proc. London Math. Soc., 78(3) (1999), 541-584. https://dx.doi.org/10.1112/S0024611599001768

15
R. E. Huff, Dentability and the Radon-Nikodym property. Duke Math J., 41 (1974), 111-114.

16
G. Lancien, Dentability indices and locally uniformly convex renormings. Rocky Mountain J. Math., 23(2) (1993), 635-647. https://dx.doi.org/10.1216/rmjm/1181072581

17
A. Molto, J. Orihuela, S. Troyanski, and M. Valdivia, Kadec and Krein-Milman properties. C. R. Acad. Sci. Paris Ser. I Math. 331(6) (2000), 459-464. https://dx.doi.org/10.1016/S0764-4442(00)01644-X

18
A. Pietsch, History of Banach spaces and linear operators. Birkhauser Boston, Inc., Boston, MA, 2007.

19
A. M. Plichko and D. Yost, The Radon-Nikodym property does not imply the separable complementation property. J. Funct. Anal., 180(2) (2001), 481-487. https://dx.doi.org/10.1006/jfan.2000.3689

20
F. Sullivan, On the duality between Asplund spaces and spaces with the Radon-Nikodym property. Proc. Amer. Math. Soc., 71(1) (1978), 155ĘC156. https://dx.doi.org/10.2307/2042240

21
M. Talagrand, Renormages de quelques $C(K)$. Israel J. Math., 54(3) (1986), 327-334.

22
D. Yost, M-ideals, the strong 2-ball property and some renorming theorems. Proc. Amer. Math. Soc., 81(2) (1981), 99-303. https://dx.doi.org/10.1090/S0002-9939-1981-0593475-7.

.




DOI: 10.12732/ijpam.v109i4.13 How to cite this paper?

Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2016
Volume: 109
Issue: 4
Pages: 899 - 909


Google Scholar; DOI (International DOI Foundation); WorldCAT.

CC BY This work is licensed under the Creative Commons Attribution International License (CC BY).